Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 326, NWS Jackson, MS

June 22, 20174 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 22, 2017, 2:55 PM CDT for 4 counties in Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2017, 2:55 PM CDT (19:55 UTC)
Expired
Jun 22, 2017, 3:42 PM CDT
In force
47 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Holmes County, MS, Humphreys County, MS, Leflore County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 144 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:04 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2017-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
294 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

490 
WUUS54 KJAN 221955
SVRJAN
MSC051-053-083-133-222115-
/O.NEW.KJAN.SV.W.0326.170622T1955Z-170622T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
255 PM CDT THU JUN 22 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Western Holmes County in central Mississippi...
  Eastern Sunflower County in northwestern Mississippi...
  Leflore County in north central Mississippi...
  Humphreys County in central Mississippi...

* Until 415 PM CDT

* At 255 PM CDT, a severe thunderstorm was located near Belzoni,
  moving north at 45 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* This severe thunderstorm will be near...
  Swiftown around 310 PM CDT. 
  Quito around 325 PM CDT. 
  Itta Bena around 330 PM CDT. 
  Money around 345 PM CDT. 
  Sunnyside around 350 PM CDT. 
  Minter City around 355 PM CDT. 

Other locations impacted by this severe thunderstorm include Silver
City, Doddsville, Schlater, Morgan City and Cruger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1000 PM CDT for central,
north central and northwestern Mississippi.

LAT...LON 3382 9028 3381 9018 3376 9019 3376 9025
      3373 9031 3372 9031 3369 9028 3374 9024
      3374 9021 3372 9014 3368 9014 3366 9011
      3346 9010 3342 9017 3333 9017 3298 9026
      3302 9034 3299 9045 3300 9062 3383 9057
TIME...MOT...LOC 1955Z 189DEG 39KT 3312 9042 

HAIL...<.75IN
WIND...60MPH
 
$$

19
1 follow-up statement
043 
WWUS54 KJAN 222042
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
342 PM CDT THU JUN 22 2017

MSC051-053-083-133-222051-
/O.CAN.KJAN.SV.W.0326.000000T0000Z-170622T2115Z/
Holmes MS-Sunflower MS-Leflore MS-Humphreys MS-
342 PM CDT THU JUN 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HOLMES...EASTERN
SUNFLOWER...LEFLORE AND HUMPHREYS COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However, gusty winds are 
still possible with this thunderstorm.

A tornado watch remains in effect until 1000 PM CDT for central,
north central and northwestern Mississippi.

LAT...LON 3382 9028 3381 9018 3376 9019 3376 9025
      3373 9031 3372 9031 3369 9028 3374 9024
      3374 9021 3372 9014 3368 9014 3366 9011
      3346 9010 3342 9017 3333 9017 3298 9026
      3302 9034 3299 9045 3300 9062 3383 9057
TIME...MOT...LOC 2040Z 189DEG 39KT 3362 9032 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:32 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 22, 1:32 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
132 PM CDT Thu Jun 22 2017

.UPDATE...
Updated for 18Z aviation discussion.

&&

.AVIATION...
18Z TAF discussion:
Gusty winds and scattered showers will be the primary concerns for
all TAF sites through the period. Mostly VFR conditions before 00Z
Friday, with MVFR ceilings expected to develop after 00Z. Variable
conditions will be possible near showers through the period, and
amendments may be necessary. Some TSRA is also possible, but
should be isolated enough that it is not currently mentioned in
the TAFs. /NF/

&&

.DISCUSSION...
Although Tropical Storm Cindy has been downgraded to a Tropical
Depression, it will continue to affect the weather patterns across
our forecast area over the next day or so. In the short term, a
ribbon of deep tropical moisture continues to stream northwards
from the Gulf across far eastern MS and western AL this morning.
The primary threat for flash flooding today will be found beneath
this plume of moisture, although locally heavy rainfall will be
possible with any showers or thunderstorms that develop across
the area. Recent rainfall has left soil moisture high, so
additional rain will more quickly lead to runoff. A dryslot
wrapping around Cindy covers much of central and western
Mississippi, as well as portions of northeast Louisiana and
southeast Arkansas this morning. Lower PW values and more breaks
in the cloud cover will allow for more efficient daytime heating
and lead to possible scattered thunderstorms developing across
those areas by this afternoon. Brief tornadoes and damaging wind
gusts will be possible with storms today due to the increased
low-level and deep layer shear associated with Cindy's wind field.
Will therefore continue to mention a Slight Risk for severe
weather in the Hazardous Weather Outlook. /NF/

Prior discussion below:

Through Friday Night:

The center of Tropical Storm Cindy is nearing the coastline south
of the TX/LA border at this hour and will start moving inland
later on today. In our region, in the northeast quadrant of
Cindy's circulation, precipitation has gotten much more scattered
overnight as the main moisture advection axis has shifted to the
north and east. But this, by no means, signals the rain in
association with Cindy is near over.

First off, the southern two-thirds of our region has been placed
in Tornado Watch #363 through 1 pm this afternoon. More
consolidated rainband activity spiraling out from Cindy is
starting to work into the region from the south this morning but
thus far there have only been a few cells in these bands
exhibiting much rotation at all. However, surface based
instability has been increasing from the south subtly overnight
and this trend will hasten over the whole region by an hour or two
after sunrise and somewhat muted diurnal heating begins.
Typically the northeast quadrant of landfalling tropical systems
holds the best potential for tornado production due to the best
combinations of low level wind shear and at least limited
instability. In this case pockets of surface-based CAPE to at
least 2000 j/kg should materialize as temperatures heat up into
the 80s but low level shear is far from through the roof. The
juxtaposition of these factors is enough to warrant the tornado
watch but it may take several hours for the radar to start
cooperating with this expectation in any more than very isolated
fashion. It is certainly possible northern portions of the
forecast area that are currently clear of tornado watch #363 will
eventually be put in a watch as the day progresses and a slight
risk for severe storms will handle the threat through this evening
in the HWO and graphics.

This leads into another tricky aspect of the forecast, which is
the flooding threat. We inherited a flash flood watch for eastern
and southern zones through today but have expanded the watch for
all areas through tomorrow afternoon. For today the widespread
flooding threat is decreasing as heavy rain associated with
rainbands getting much more patchy. However, those areas getting
underneath these rainbands could receive a quick 1 to 2 inches
over rather saturated ground and this could certainly cause
flooding issues. By later tonight and into Friday weakening Cindy
advancing to the north (just west of our forecast area) should
start to consolidate a focused heavy rain threat over northwestern
zones, particularly late tonight into early Friday over the
Arklamiss Delta where multiple inches of rain could mount up
quickly. By midday Friday through at least Friday afternoon the
threat for at least locally heavy rain will persist in many areas
as shower and thunderstorm coverage increases over all areas in a
very moist environment (precipitable water values in excess of 2
inches). It is certainly possible some areas could remain under
the risk of flooding through Friday Night, especially over the
north half of the area, and the flash flood watch may be extended
in time there at a later point. Conversely, some southern
locations (particularly in southeastern MS) may see the risk of
flooding rainfall dramatically fall off tonight and not increase
markedly through Friday. If the latter is the case those areas
could be removed from the going flash flood watch early.

Finally, it is worth mentioning that shifting southeast through
southwest winds today through midday Friday could be quite gusty
at times. However, at this juncture wind speeds and gusts do not
look strong enough in any sort of widespread fashion to warrant a
wind advisory. Of course we will watch that aspect of the forecast
closely and it is important to note the very saturated soils in
some locations may allow trees to uproot with winds even below
advisory levels. Also, the threat for at least isolated severe
storms will persist on Friday in many areas (especially northern
zones) with the main risk coming from the low end tornado
potential, although some marginally damaging winds gusts are
plausible as well. All this will be addressed in the HWO and
graphics as much as possible. /BB/

Saturday through Wednesday:

Models and their ensembles were continuing to show a somewhat
active period in the wake of Cindy. There will be plenty of
moisture in its wake with pwats in excess of 2 inches for
Saturday. This will spell some locally heavy rainfall potential.
Meanwhile a broad latitude upper trough will bring a front into
the region over the weekend. Pwats ahead of the front will
continue to be 2 plus inches which spells the continued risk of
some locally heavy rainfall. As we go into early next week the
front will slide across the region by early Monday. It will leave
some drier air in its wake which sometimes happens in the wake of
a tropical system. The upper trough will deepen across the eastern
Conus. This will cause rain chances to decrease from the north
during the day Monday into Monday night. Rain chances will exit
the southern areas by Tuesday night. Drier air will push across
the region on Monday night into Tuesday night with lower 60s
dewpoints. This will cause nightly lows to dip into the lower to
middle 60s for early next week. As we go into midweek the upper
trough axis will lose its amplitude as upper ridging comes in from
the west. 2e will start to get some return low level flow as
dewpoints rise into the upper 60s to lower 70s by Wednesday night.
This will cause some isolated rain chances across the south on
Wednesday./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       75  86  74  85 /  54  50  81  71
Meridian      75  85  74  86 /  71  58  71  68
Vicksburg     76  84  75  85 /  55  65  85  72
Hattiesburg   75  86  74  88 /  69  62  67  43
Natchez       76  85  75  85 /  64  57  77  59
Greenville    75  82  72  85 /  53  84  87  69
Greenwood     76  81  72  85 /  51  66  87  71

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Friday evening for MSZ018-019-025>066-
     072>074.

LA...Flash Flood Watch through Friday evening for LAZ007>009-015-016-
     023>026.

AR...Flash Flood Watch through Friday evening for ARZ074-075.

&&

NF/17
Hazardous weather outlook, Jun 22, 4:52 AM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
452 AM CDT Thu Jun 22 2017

ARZ074-075-LAZ007>009-015-023-MSZ018-019-034-231000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Franklin LA-Bolivar-Sunflower-Washington-
452 AM CDT Thu Jun 22 2017

This hazardous weather outlook is for extreme southeastern
Arkansas, and portions of northeastern Louisiana and
northwestern Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Mainly Tonight

Severe thunderstorms are possible through tonight across the
region with the main threats being tornadoes and gusty,
potentially damaging, wind gusts.

Some flooding issues will become likely over the region,
especially tonight, as showers and thunderstorms with locally
heavy rain potential increase.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Severe thunderstorms will be possible for mainly northeastern
portions of central Mississippi Friday into Friday night with
isolated severe thunderstorms possible elsewhere (except for
portions of southeastern Mississippi) as the remnants of Tropical
Storm Cindy continue to affect the region. The main threats from
any severe storms will be from potentially damaging wind gusts and
tornadoes.

Continued localized flooding issues are likely for the entire
region Friday into Friday night as pockets of showers and
thunderstorms producing heavy rain continue in association with
the remnants of Tropical Storm Cindy.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Friday night.

LAZ016-024>026-MSZ025>033-035>050-053>055-059>063-231000-
Madison LA-Catahoula-Tensas-Concordia-Leflore-Grenada-Carroll-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Humphreys-
Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-
Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Claiborne-Copiah-
Simpson-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
452 AM CDT Thu Jun 22 2017

This hazardous weather outlook is for central Mississippi, north
central Mississippi, northeastern Mississippi, southwestern
Mississippi, and portions of east central Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Today

Severe thunderstorms are possible through mainly early this
evening across the region with the main threats being tornadoes
and gusty, potentially damaging, wind gusts.

Some flooding issues are possible over the region through tonight
as showers and thunderstorms with locally heavy rain potential
persist in scattered fashion.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Severe thunderstorms will be possible for mainly northeastern
portions of central Mississippi Friday into Friday night with
isolated severe thunderstorms possible elsewhere (except for
portions of southeastern Mississippi) as the remnants of Tropical
Storm Cindy continue to affect the region. The main threats from
any severe storms will be from potentially damaging wind gusts and
tornadoes.

Continued localized flooding issues are likely for the entire
region Friday into Friday night as pockets of showers and
thunderstorms producing heavy rain continue in association with
the remnants of Tropical Storm Cindy.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Friday night.

MSZ051-052-056>058-064>066-072>074-231000-
Newton-Lauderdale-Smith-Jasper-Clarke-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
452 AM CDT Thu Jun 22 2017

This hazardous weather outlook is for southeastern Mississippi
and portions of east central and south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Today

FLOODING
THREAT...Elevated
TIMING...Mainly Today

Severe thunderstorms are possible through mainly early this
evening across the region with the main threats being tornadoes
and gusty, potentially damaging, wind gusts.

Some flooding issues are likely over the region through mainly
this evening as showers and thunderstorms with locally heavy rain
potential persist in at least scattered fashion.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Severe thunderstorms will be possible for mainly northeastern
portions of central Mississippi Friday into Friday night with
isolated severe thunderstorms possible elsewhere (except for
portions of southeastern Mississippi) as the remnants of Tropical
Storm Cindy continue to affect the region. The main threats from
any severe storms will be from potentially damaging wind gusts and
tornadoes.

Continued localized flooding issues are likely for the entire
region Friday into Friday night as pockets of showers and
thunderstorms producing heavy rain continue in association with
the remnants of Tropical Storm Cindy.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Friday night.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Tropical page...
   www.weather.gov/jan/tropical
National Hurricane Center Home Page...
   www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Jun 22, 2:23 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
223 PM CDT THU JUN 22 2017

LAZ025-MSZ053-059-060-222000-
Tensas LA-Adams MS-Jefferson MS-Claiborne MS-
223 PM CDT THU JUN 22 2017

...GUSTY WINDS WILL AFFECT CENTRAL TENSAS PARISH...CENTRAL
CLAIBORNE...WESTERN JEFFERSON AND NORTHEASTERN ADAMS COUNTIES UNTIL
300 PM CDT...

At 221 PM CDT, Meteorologists were tracking tracking heavy showers
capable of producing gusty winds over Church Hill, or 14 miles
northeast of Natchez, moving northeast at 45 mph.

Winds in excess of 40 mph will be possible with these gusty showers.

This strong thunderstorm will be near...
  Alcorn and St. Joseph around 240 PM CDT.
  Lake Bruin around 245 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these heavy showers, and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 1000 PM CDT for northeastern
Louisiana...and southwestern and west central Mississippi.

LAT...LON 3218 9122 3216 9117 3213 9116 3212 9112
      3213 9110 3201 9087 3147 9127 3158 9141
      3160 9141 3162 9145 3162 9141 3163 9140
      3171 9140 3175 9138 3175 9147
TIME...MOT...LOC 1921Z 206DEG 37KT 3174 9127

DC
Special weather statement, Jun 22, 2:26 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
226 PM CDT THU JUN 22 2017

MSZ042-222000-
Yazoo MS-
226 PM CDT THU JUN 22 2017

...GUSTY WINDS WILL AFFECT CENTRAL YAZOO COUNTY UNTIL 300 PM CDT...

At 224 PM CDT, Meteorologists were tracking heavy showers capable of
producing gusty winds over Tinsley, or 8 miles south of Yazoo City,
moving north at 45 mph.

Winds in excess of 40 mph will be possible with this activity.

Gusty winds will affect...
  Yazoo City around 235 PM CDT.

Other locations impacted by this storm include Eden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A tornado watch remains in effect until 1000 PM CDT for central
Mississippi.

LAT...LON 3301 9034 3298 9024 3265 9035 3269 9056
      3292 9051 3292 9045 3301 9045 3301 9036
      3302 9034
TIME...MOT...LOC 1924Z 193DEG 40KT 3275 9044

19
Local storm report, Jun 22, 2:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT THU JUN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     NON-TSTM WND DMG HATTIESBURG             31.32N 89.30W
06/22/2017                   FORREST            MS   EMERGENCY MNGR

            A TREE FELL ON A PEDESTRIAN ON WEST PINE
            STREET IN HATTIESBURG. THIS CAUSED AN
            INJURY.

&&

JC
Special weather statement, Jun 22, 2:48 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
248 PM CDT THU JUN 22 2017

MSZ025-035-036-222030-
Humphreys MS-Leflore MS-Holmes MS-
248 PM CDT THU JUN 22 2017

...GUSTY WINDS WILL AFFECT WESTERN HOLMES...SOUTHWESTERN LEFLORE AND
EASTERN HUMPHREYS COUNTIES UNTIL 330 PM CDT...

At 246 PM CDT, Meteorologists were tracking heavy showers capable of
producing gusty winds 7 miles southwest of Thornton, moving north at
35 mph.

Winds in excess of 40 mph will be possible with this activity.

Gusty winds will affect...
  Thornton around 300 PM CDT.
  Tchula around 315 PM CDT.
  Swiftown around 320 PM CDT.

Other locations impacted by this storm include Silver City, Morgan
City and Cruger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A tornado watch remains in effect until 1000 PM CDT for central,
north central and northwestern Mississippi.

LAT...LON 3331 9008 3298 9027 3301 9034 3302 9034
      3301 9036 3301 9044 3292 9045 3292 9060
      3333 9049 3333 9045 3342 9045
TIME...MOT...LOC 1946Z 199DEG 30KT 3300 9041

19
Special weather statement, Jun 22, 2:49 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
249 PM CDT THU JUN 22 2017

LAZ009-MSZ040-222030-
East Carroll LA-Issaquena MS-
249 PM CDT THU JUN 22 2017

...STRONG THUNDERSTORMS WILL AFFECT EAST CARROLL PARISH IN
NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 330
PM CDT...

At 246 PM CDT, Meteorologists were tracking strong thunderstorms
near Transylvania, moving north at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

This strong thunderstorm will be near...
  Transylvania around 250 PM CDT.
  Lake Providence around 305 PM CDT.
  Shelburn around 310 PM CDT.
  Millikin and Gassoway around 320 PM CDT.

Other locations impacted by these storms include Mayersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A tornado watch remains in effect until 1000 PM CDT for northeastern
Louisiana...and west central Mississippi.

LAT...LON 3261 9139 3269 9140 3269 9138 3272 9137
      3275 9134 3286 9134 3288 9131 3294 9131
      3296 9128 3300 9126 3301 9098 3254 9121
      3254 9144 3256 9143 3259 9144
TIME...MOT...LOC 1946Z 198DEG 32KT 3269 9130

DC
Local storm report, Jun 22, 2:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT THU JUN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      8 ESE QUITMAN           31.98N 88.60W
06/22/2017                   CLARKE             MS   EMERGENCY MNGR

            A NUMBER OF ROADS IN SE CLARKE COUNTY WERE
            FLOODED IN THE EARLY MORNING TO MID MORNING
            HOURS. HWY 661, 631, 640, 671, 662, 650,
            610, 630, 511, AND 621 HAD WATER OVER THEM.

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:42 PM CDTSpecial Weather StatementJANJasper, Smith48 min
Jun 22, 6:48 AM CDTSpecial Weather StatementJANClarke27 min
Jun 22, 6:55 AM CDTTornado WarningJANClarke24 min
Jun 22, 9:47 AM CDTRiver Flood WarningJANLeake21 hr
Jun 22, 9:47 AM CDTRiver Flood WarningJANLeake66 hr
Jun 22, 11:14 AM CDTRiver Flood WarningJANAttala, Holmes8 days
Jun 22, 11:14 AM CDTRiver Flood WarningJANMadison, Yazoo9 days
Jun 22, 11:39 AM CDTTornado WarningJANCopiah, Lawrence, Lincoln, Simpson36 min
Jun 22, 1:12 PM CDTSpecial Weather StatementJANYazoo48 min
Jun 22, 1:15 PM CDTTornado WarningJANYazoo9 min
Jun 22, 1:32 PM CDTSpecial Weather StatementJANLincoln43 min
Jun 22, 1:57 PM CDTSpecial Weather StatementJANHinds63 min
Jun 22, 2:21 PM CDTSpecial Weather StatementJANCarroll24 min
Jun 22, 2:23 PM CDTSpecial Weather StatementJANClaiborne37 min
Jun 22, 2:26 PM CDTSpecial Weather StatementJANYazoo34 min
Jun 22, 2:48 PM CDTSpecial Weather StatementJANHumphreys42 min
Jun 22, 2:58 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson, Warren36 min
Jun 22, 3:06 PM CDTSevere Thunderstorm WarningJANIssaquena, Washington69 min
Jun 22, 3:32 PM CDTSpecial Weather StatementJANSharkey43 min
Jun 22, 3:55 PM CDTSpecial Weather StatementJANJefferson Davis, Simpson50 min
Jun 22, 4:24 PM CDTSpecial Weather StatementJANSharkey51 min
Jun 22, 4:33 PM CDTSpecial Weather StatementJANScott42 min
Jun 22, 4:41 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington18 min
Jun 22, 4:49 PM CDTSpecial Weather StatementJANAdams, Jefferson41 min
Jun 22, 5:07 PM CDTSpecial Weather StatementJANMontgomery38 min
Jun 22, 5:09 PM CDTSpecial Weather StatementJANAttala, Choctaw51 min
Jun 22, 5:14 PM CDTSpecial Weather StatementJANSunflower61 min
Jun 22, 5:20 PM CDTSpecial Weather StatementJANLeake, Scott55 min
Jun 22, 5:30 PM CDTSpecial Weather StatementJANClaiborne, Jefferson45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.